Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 6, 2005, 12:32 PM EDT for Hamilton County, Warren County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 12:32 PM EDT (16:32 UTC)
- Expired
- Jun 6, 2005, 1:31 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, NY, Warren County, NY
The radar
The Burlington radar (KCXX), 118 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 6, 12:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 061631 SVRALY NYC041-113-061730- /O.NEW.KALY.SV.W.0009.050606T1632Z-050606T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1232 PM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN NEW YORK WARREN COUNTY IN EAST CENTRAL NEW YORK * UNTIL 130 PM EDT * AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEWEY LAKE CAMPGROUND...OR ABOUT NEAR SPECULATOR...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CREEK AND 7 MILES NORTH OF JOHNSBURG BY 105 PM EDT EAGLE POINT CAMPGROUND AND 8 MILES NORTH OF CHESTERTOWN BY 120 PM EDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4368 7459 4351 7451 4371 7345 4396 7356 $$ SNYDER
2 follow-up statements
000 WWUS51 KALY 061656 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1256 PM EDT MON JUN 6 2005 NYC041-113-061730- /O.CON.KALY.SV.W.0009.000000T0000Z-050606T1730Z/ HAMILTON NY-WARREN NY- 1256 PM EDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM EDT FOR NORTHERN WARREN AND EAST CENTRAL HAMILTON COUNTIES... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTIAN HILL...OR ABOUT 10 MILES SOUTHEAST OF INDIAN LAKE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SABAEL BY 1240 PM EDT CHRISTIAN HILL BY 1255 PM EDT NORTH RIVER AND EDWARDS HILL BY 100 PM EDT NORTH CREEK...HOLCOMBVILLE...SODOM AND WEVERTOWN BY 105 PM EDT IGERNA AND BYRNES CORNERS BY 110 PM EDT LAT...LON 4368 7459 4351 7451 4371 7345 4396 7356 $$ WRS
000 WWUS51 KALY 061731 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 130 PM EDT MON JUN 6 2005 NYC041-113-061740- /O.EXP.KALY.SV.W.0009.000000T0000Z-050606T1730Z/ HAMILTON NY-WARREN NY- 130 PM EDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN AND EAST CENTRAL HAMILTON COUNTIES EXPIRES AT 130 PM EDT... NEW THUNDERSTORMS WILL BE MOVING INTO SOUTHERN WARREN COUNTY AND MAY REQUIRE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR SOUTHEASTERN NEW YORK. LAT...LON 4368 7459 4351 7451 4371 7345 4396 7356 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:11 AM EDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 2:11 AM EDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 211 AM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH TUESDAY)...SUMMER LIKE WEATHER WILL CONTINUE EARLY THIS WEEK. MANY AREAS ACROSS THE CWA YESTERDAY SAW THEIR WARMEST READINGS THIS SPRING...WITH MANY LOCATIONS REACHING THE UPPER 80S TO AROUND 90. LATEST SAT/RADAR PICTURE SHOWING MCS SYSTEM OVER THE GREAT LAKES REGION STARTING TO LOOSE ITS STRENGTH WITH LACK OF DIURNAL HEATING. OVERALL THIS FEATURE WILL CONTINUE TO WEAKEN THIS MORNING. SEVERE WEATHER WILL BE A BIG FOCUS THIS AFTERNOON AND EVENING. WITH THREE KEY INGREDIENTS FOR SEVERE WEATHER: LIFT...MOISTURE AND INSTABILITY...THE ENVIRONMENT IS PRIME FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. DEWPOINTS AT THE SURFACE WILL BE HIGH THIS AFTERNOON WITH TDS IN THE UPPER 60S. MODELS ARE CONTINUING TO SHOW A COLD FRONTAL PASSAGE ACROSS THE CWA TONIGHT. DEWPOINTS AT 850 MB ARE FAVORABLE FOR STRONG THUNDERSTORMS WITH VALUES 12 + DEGREES CELSIUS. WINDS AT THE 850 MB LEVEL ARE IN THE MODERATE CATEGORY WITH SPEEDS 25 TO 35 KNOTS. ALSO EVIDENCE OF A THERMAL RIDGE TO OUR WEST. AT 500MB WIND SPEED MAX NEAR THE UPSTREAM TROUGH GENERALLY AROUND 45 TO 50 KNOTS. THIS WOULD BE FAVORABLE FOR MODERATE SEVERE. ALSO AT 250 MB LEVEL WE ARE IN FAVORABLE AREAS (RR QUAD OF THE JET MAX) WITH RESPECT TO WIND SPEED MAX. MODEL SOUNDING ANALYSIS ON THE 0000Z NAM MODEL SHOWED TOTAL TOTALS TO BE AROUND 49 ACROSS THE CWA...WHICH WOULD INDICATE ISOLATED SEVERE. SWEAT INDEX AROUND 2100Z THIS AFTERNOON AROUND 350. THIS WOULD FALL INTO THE CHANCE OF SEVERE THUNDERSTORMS. WITH WETBULB ZERO ABOVE 12000 FEET...RISK OF SEVERE HAIL IS ON THE LOW SIDE. WITH HIGH DEWPOINTS...THE CAPE ON THE NAM AROUND 3000 J/KG. THE FOLLOWING DATA WAS INPUT INTO THE MAGLENTA EQUATION (LOCAL RESEARCH STUDY DONE ON SEVERE WEATHER) FROM THE 0000Z NAM MODEL: TIME: 2100Z CAPE: 2200... MAX WIND: 50 EHI: 3 STORM SPEED: 30 SRH: 280 MAGLENTA VALUE: .957 OUTCOME OF PROGRAM: TORNADIC EVENT ANOTHER FACTOR INTO THE FORECAST WILL BE A MARINE BOUNDARY THAT WILL BE FORMED FROM HIGH PRESSURE SYSTEM OVER NOVA SCOTIA. THIS MAY INHIBIT SOME OF THE POTENTIAL FOR SEVERE WEATHER ACROSS THE EXTREME EASTERN ZONES. NAM TRYING TO BRING PRECIP INTO THE NORTH EASTERN THIRD OF THE CWA AROUND 1200Z THIS MORNING. BOTTOM LINE...WITH ALL THE PARAMETERS POINTING TO SEVERE THUNDERSTORMS THIS AFTERNOON...WILL GO WITH THUNDERSTORMS LIKELY THIS AFTERNOON...WITH ENHANCED WORDING IN TEXT PRODUCTS. ACTUAL TIMING LOOKS TO BE AFTER 2000Z THROUGH THE EVENING HOURS. SPC HAS CWA IN SLIGHT RISK FOR DAMAGING WINDS. ON TUESDAY...SECONDARY FRONT WILL MOVE THROUGH THE AREA DURING THE AFTERNOON. MODELS ARE STILL SHOWING MODERATE INSTABILITY. MODEL SOUNDINGS STILL SHOWING HIGH CAPE ON TUESDAY WITH HIGH DEW POINTS. TOTAL TOTALS IN THE LOWER 50S...SWEAT INDEXS AROUND 300. AGAIN WITH THE ATMOSPHERE STILL UNSTABLE...WILL KEEP THUNDERSTORMS IN THE FORECAST TUESDAY AFTERNOON AND EVENING ACROSS THE CWA. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)...WEDNESDAY AT THIS TIME LOOKS TO BE THE BEST DAY OF THE WEEK WITH HIGH PRESSURE BUILDING INTO THE REGION. THE NAM TRIES TO BRING A WEAK WAVE INTO THE CWA ON THURSDAY. THIS WILL BRING AT MOST A FEW MORE CLOUDS DURING THE DAY ON THURSDAY. HIGH PRESSURE TO THE EAST WILL TRY TO KEEP THE MOISTURE SUPPRESSED TO OUR WEST...BUT THIS WILL BE A TIMING ISSUE. BY FRIDAY/EARLY SATURDAY...GFS TRIES TO BRING MOISTURE BACK INTO THE CWA WITH NEXT LOW/FRONT. AT THIS TIME...LATEST MODEL RUN TENDS TO BE A TAD QUICKER THAN PREVIOUS THINKING. && .AVIATION... MAINLY VFR CONDITIONS UNTIL MIDDAY...THEN SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS THROUGH THE LATE AFTERNOON...LINGERING WELL INTO THE EVENING HOURS. IFR CONDITIONS IN SOME THUNDERSTORMS. BY MIDNIGHT...MAINLY SCATTERED TO BROKEN CLOUDINESS...BASED MAINLY AT OR ABOVE 6 THOUSAND FEET WITH WIDESPREAD MVFR VISIBILITY IN HAZE AND MIST. SURFACE WIND EARLY THIS MORNING LIGHT AND VARIABLE...BECOMING SOUTHERLY LATER THIS MORNING AND INCREASING TO 10 TO 20 KNOTS BY LATE AFTERNOON. SURFACE WIND DIMINISHING THROUGH THE EVENING TO LESS THAN 10 KNOTS BY MIDNIGHT. A FEW THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS. && .FIRE WEATHER...HOT AND HUMID WEATHER ARE FORECASTED FOR TODAY AND TUESDAY. A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND ON TUESDAY. THERE HAS BEEN VERY LITTLE RAINFALL OVER THE PAST WEEK. ELEVATED TERRAIN FORESTRY CONTINUES TO LEAF OUT. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 10 KNOTS. && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN BELOW NORMAL FOR EARLY JUNE. WEATHER THREAT FOR TODAY WILL BE THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE POSSIBLE IN HEAVY DOWNPOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 6, 9:40 AM EDT, 2 hours 52 minutes before
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
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:58 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 62 min |
| Jun 6, 1:14 PM EDT | Tornado Warning | ALY | Saratoga | 46 min |
| Jun 6, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 56 min |
| Jun 6, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 49 min |
| Jun 6, 2:02 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| Jun 6, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schoharie | 54 min |
| Jun 6, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 56 min |
| Jun 6, 2:37 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 53 min |
| Jun 6, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 65 min |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| Jun 6, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jun 6, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 55 min |
| Jun 6, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 66 min |
| Jun 6, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 32 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 58 min |
| Jun 6, 3:19 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 56 min |
| Jun 6, 3:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 35 min |
| Jun 6, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 6, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.